Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

Experiencing debilitating esophagus problems. Cannot swallow food. Prescribed PPI. Triggers panic attacks. Remedy?

User rating for this question
Very Good
Answered by

Practicing since : 2000
Answered : 1410 Questions
My husband is experiencing debilitating esophagus problems. I'm unsure if I need to speak with a gastroenterologist or an ENT. What is your thought? He cannot swallow solid food and feels like something is stuck in his throat. Pills get stuck. He has Schatski's ring, and gets it stretched every couple of years. He had an endoscopy 3 weeks ago, but there was too much inflammation to stretch it. Doc told him to take 40Mg of PPIs for 8 weeks and come back, but he can't go on like this. He can't even take the pills! The throat problem gets so bad that it triggers panic attacks now (which he has NEVER had), so he is dealing with the anxiety symptoms, etc. He can't sleep. Can't eat. I don't know what to do. He was also recently put on Seroquel, which I know has dysphagia as a side effect, but I don't know anymore...
Posted Fri, 11 Oct 2013 in Digestion and Bowels
Answered by Dr. Amit Jain 8 hours later
Brief Answer:
Please see the details

Detailed Answer:
Hello! Thanks for putting your query in XXXXXXX I am a Gastroenterologist (DM).

I appreciate your concern regarding your husband. I will advise him to get repeat endoscopy examination and streching of the ring. And repeat endoscopy should be done after 2 weeks. Also he should continue with proton pump inhibitor along with a prokinetic agent like domperidone. No need to panic as this can be cured, for anxiety he can take tablet clonazepam. Vomiting, dry mouth and dysphagia are all side effects of Seroquel so discuss with your doctor to replace it.

I hope I have answered your query and this will help you. If you have any further query I will be happy to answer that too. Remain in touch and get-well soon.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor